my name is Nicole and this is my first post, I'm 33 years old was recently diagnosed with cc 1b2. I started my chemoradiotherapy on the 31st July I had my first chemo on the 1st august and my god I wasn't expecting to get so poorly as they said 90% of patients don't get sick with the chemo with all the anti sickness and steroids. So I thought I'd be in the 90% but no Im in the 10%. I was so bad last week that the second week I didn't have to have the chemo And the doctor said that it's the radiotherapy that is going to cure me. Has anyone ever continued the treatment without chemotherapy and been cured because I really really can't go through with it again. I'm not a weak Pearson but I couldn't even walk. I'm feeling so overwhelmed at the minute please anyone xx
I'm sorry I can't really tell you that everything will be okay as I'm kind of in the same situation as you. My treatment is different - I've started with the chemo cocktail and on my second cycle I had a bad reaction to the Taxol. They stopped it immediately and gave me very fast infusions of both antihistamines and steroids then restarted at a slower rate once my symptoms were under control. When I asked if I could continue the next treatment, they said they would try it next time with different pre-meds. But I worry that I'll still react and they will tell me I have to stop. I am very worried about the reactions - it was very scary even though it didn't last very long - but I am even more scared of not having the treatment.
As for being in the minority, that seems to be me, too. Adenocarcinoma is the rare type. My tumour is based right in between my cervix and uterus, which I was told is rare. I'm HPV negative, which my gynaecologist said would make it impossible for me to have cervical cancer, and yet I do. I have a PICC line that doesn't work properly, which only happens about 1% of the time... so I seem to be as far away from normal in my journey as I can be. Last week the nurse just looked at me and asked if I also have a "kick me" sign permanently attached to my back!
I hear that you are overwhelmed but I wanted you to know that you are not alone. I'm so sorry to hear how bad your reaction was, but if your team thinks the radiation will fight the cancer, you just have to trust that. I haven't heard anyone else say that the cisplatin was exchanged with another drug, but you could ask if there is something else you can try instead?
My fingers are crossed that you will tolerate the radiation just fine and it will do the trick for you. Stay strong!
Please please please be very strong I was the same but I kept going and I took every day as it came it was ill I ended up in hospital and they took good care of me I never took the last chemo as I was so I'll take care love and hugs Leanne
i was so poorly with the chemo from week 1 , I would urge you to stick with it and be strong , there's many type of drugs that can help control symptoms it's just a matter of finding the right ones for you , about week 3 I was referred to the palliative care team purley for symptom control as my consultant was at a loss what do with me ..... He suggested we stop the chemo ( cisplatin) however I was being treated for recurrent cervical cancer and there was no way no matter how ill I felt that I would stop the chemo , i wanted / needed every fighting chance I could have , The palliative care team were great and although I ended up with a syringe driver and a cocktail of anti sickness drugs going through it it helped massively , I know it's tough very tough , I even ended up in hospital and like Leanne I was taken really good care of on the ward , so far almost 2 years on I'm still NED , the treatment was the toughest fight ever but worth it .
Hi Nicole. I hope things are going better for you this week.
I met with my medical oncologist this week and asked what would happen if I couldn't handle the cisplatin (particularly after having a reaction to the taxol). She said it depended on the symptoms - if it was sickness or constipation or diarrhea, they would play with meds and hope to continue on. If it is nerve damage (in feet, hands or ears), or decreased kidney function, they consider this very serious and would reduce the dose or skip one to see how things recovered. She warned me that I will get very tired and I will just have to rest a lot. She said the chemo has proven to be a very effective radiation booster and they would do what they could to keep me on it. But she did also say that everyone is different and they would make decisions as we go. I know this is likely because my overall treatment plan has already twice since the end of June.
If it is any encouragement, I had my third cycle of the chemo cocktail today. I was quite anxious since my allergic reaction last time. However, they switched the order of my pre-meds and gave the taxol to me in graduated doses, and everything was fine. I really hope that things can improve for you, too. I should be starting on the chemorads in a few weeks once I have recovered a bit from the cocktail.
Please remember that you are not weak, and you are not alone. Stay strong.